Journal of Symbolic Logic

Nonfinite Axiomatizability Results for Cylindric and Relation Algebras

Roger D. Maddux

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

The set of equations which use only one variable and hold in all representable relation algebras cannot be derived from any finite set of equations true in all representable relation algebras. Similar results hold for cylindric algebras and for logic with finitely many variables. The main tools are a construction of nonrepresentable one-generated relation algebras, a method for obtaining cylindric algebras from relation algebras, and the use of relation algebras in defining algebraic semantics for first-order logic.

Article information

Source
J. Symbolic Logic, Volume 54, Issue 3 (1989), 951-974.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183743031

Mathematical Reviews number (MathSciNet)
MR1011183

Zentralblatt MATH identifier
0686.03035

JSTOR
links.jstor.org

Citation

Maddux, Roger D. Nonfinite Axiomatizability Results for Cylindric and Relation Algebras. J. Symbolic Logic 54 (1989), no. 3, 951--974. https://projecteuclid.org/euclid.jsl/1183743031


Export citation